Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 10, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 25, 2012, 10:09 AM EST for Monroe County, Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2012, 10:09 AM EST (15:09 UTC)
- Expired
- Nov 26, 2012, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607 WHUS42 KKEY 251509 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1009 AM EST SUN NOV 25 2012 FLZ076-260400- /O.EXP.KKEY.CF.S.0009.000000T0000Z-121125T1500Z/ /O.NEW.KKEY.CF.S.0010.121125T1509Z-121126T0900Z/ MONROE UPPER KEYS- 1009 AM EST SUN NOV 25 2012 ...MINOR COASTAL FLOODING EXPECTED ALONG THE BAYSIDE OF THE UPPER KEYS... * COASTAL FLOODING...MINOR COASTAL FLOODING CONTINUES TO BE REPORTED IN WATERFRONT COMMUNITIES ALONG THE BAYSIDE PORTION OF THE UPPER KEYS IN KEY LARGO FROM MILE MARKER 103 THROUGH 106. MINOR COASTAL FLOODING SHOULD PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER KEYS FROM ISLAMORADA TO KEY LARGO EARLY THIS WEEK. * TIMING...THE DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS SMALL IN THE UPPER KEYS. THEREFORE...MINOR COASTAL FLOODING WILL LIKELY PERSIST IN LOW LYING AREAS ALONG THE BAYSISE PORTION OF THE UPPER KEYS FROM ISLAMORADA TO KEY LARGO EVEN NEAR THE TIME OF LOW TIDE. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF LOWEST ELEVATION STREETS OF UP 6 INCHES IN DEPTH. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS MAY BE OVER TOPPED AS WELL. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. $$ FLZ077-078-260400- /O.NEW.KKEY.CF.S.0010.121125T1509Z-121126T0900Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1009 AM EST SUN NOV 25 2012 ...MINOR COASTAL FLOODING POSSIBLE IN THE MIDDLE AND LOWER KEYS THIS EVENING... * COASTAL FLOODING...MINOR COASTAL FLOODING WILL BE POSSIBLE IN THE MIDDLE AND LOWER KEYS AROUND THE TIMES OF THE EVENING HIGH TIDE. WATER LEVELS UP TO AROUND 2.1 FEET ABOVE MEAN SEA LEVEL CAN BE EXPECTED AROUND THE TIME OF HIGH TIDE THIS EVENING. * TIMING...HIGH TIDES ARE EXPECTED TO OCCUR GENERALLY BETWEEN 700 PM AND MIDNIGHT. THE EXACT TIMING OF THE MINOR COASTAL FLOODING WITHIN THIS TIME RANGE WILL DEPEND ON LOCATION...ESPECIALLY AS TIDES ALONG THE GULF AND BAYSIDE TEND TO OCCUR A FEW HOURS AFTER THE TIDES ON THE ATLANTIC SIDE. AS THE TIDE EBBS LATE THIS EVENING...THE IMPACTS OF COASTAL FLOODING SHOULD END. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING IN THE LOWEST ELEVATION STREETS AND SECONDARY ROADS UP TO 4 TO 6 INCHES IN DEPTH. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS MAY BE OVER TOPPED AS WELL. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. $$
2 follow-up statements
424 WHUS42 KKEY 260236 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 936 PM EST SUN NOV 25 2012 FLZ077-078-260345- /O.CAN.KKEY.CF.S.0010.000000T0000Z-121126T0900Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 936 PM EST SUN NOV 25 2012 ...COASTAL FLOOD STATEMENT CANCELLED... THE COASTAL FLOOD STATEMENT...WHICH WAS IN EFFECT FOR MINOR COASTAL FLOODING IN THE MIDDLE AND LOWER KEYS HAS BEEN CANCELLED. TIDES ARE RECEDING AND MINIMAL COASTAL FLOODING IN THE MIDDLE AND LOWER KEYS IS NO LONGER EXPECTED TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE IN THE MIDDLE AND LOWER KEYS NEAR THE TIME OF HIGH TIDE SUNDAY EVENING. $$ FLZ076-261500- /O.EXT.KKEY.CF.S.0010.000000T0000Z-121126T1500Z/ MONROE UPPER KEYS- 936 PM EST SUN NOV 25 2012 ...MINOR COASTAL FLOODING ALONG THE BAYSIDE OF THE UPPER KEYS... * COASTAL FLOODING...MINOR COASTAL FLOODING CONTINUES TO BE REPORTED IN WATERFRONT COMMUNITIES ALONG THE BAYSIDE PORTION OF THE UPPER KEYS IN KEY LARGO FROM MILE MARKER 103 THROUGH 109. MINOR COASTAL FLOODING SHOULD PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER KEYS THROUGH THE OVERNIGHT HOURS AS WELL AS DURING MONDAY MORNING. * TIMING...THE DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS SMALL IN THE UPPER KEYS. THEREFORE...MINOR COASTAL FLOODING WILL LIKELY PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER KEYS FROM LOWER MATECUMBE KEY TO KEY LARGO EVEN NEAR THE TIME OF LOW TIDE. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF LOWEST ELEVATION STREETS OF UP 6 INCHES IN DEPTH. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS MAY BE OVER TOPPED AS WELL. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. $$ DAF
319 WHUS42 KKEY 260246 CCA CFWKEY COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE KEY WEST FL 944 PM EST SUN NOV 25 2012 FLZ077-078-260345- /O.COR.KKEY.CF.S.0010.000000T0000Z-121126T0900Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- 944 PM EST SUN NOV 25 2012 CORRECTED TO DELETE TWO SENTENCES IN THE FIRST PARAGRAPH ...COASTAL FLOOD STATEMENT CANCELLED... THE COASTAL FLOOD STATEMENT...WHICH WAS IN EFFECT FOR MINOR COASTAL FLOODING IN THE MIDDLE AND LOWER KEYS HAS BEEN CANCELLED. COASTAL FLOODING IN THE MIDDLE AND LOWER KEYS IS NO LONGER EXPECTED TONIGHT. $$ FLZ076-261500- /O.EXT.KKEY.CF.S.0010.000000T0000Z-121126T1500Z/ MONROE UPPER KEYS- 944 PM EST SUN NOV 25 2012 ...MINOR COASTAL FLOODING ALONG THE BAYSIDE OF THE UPPER KEYS... * COASTAL FLOODING...MINOR COASTAL FLOODING CONTINUES TO BE REPORTED IN WATERFRONT COMMUNITIES ALONG THE BAYSIDE PORTION OF THE UPPER KEYS IN KEY LARGO FROM MILE MARKER 103 THROUGH 109. MINOR COASTAL FLOODING SHOULD PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER KEYS THROUGH THE OVERNIGHT HOURS AS WELL AS DURING MONDAY MORNING. * TIMING...THE DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS SMALL IN THE UPPER KEYS. THEREFORE...MINOR COASTAL FLOODING WILL LIKELY PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER KEYS FROM LOWER MATECUMBE KEY TO KEY LARGO EVEN NEAR THE TIME OF LOW TIDE. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF LOWEST ELEVATION STREETS OF UP 6 INCHES IN DEPTH. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS MAY BE OVER TOPPED AS WELL. PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3. ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND. $$ DAF
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 25, 9:56 AM EST, 13 minutes earlier.
Area forecast discussion, Nov 25, 9:56 AM EST, 13 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 956 AM EST SUN NOV 25 2012 .DISCUSSION... NARY A HINT OF THE OLD FRONTAL TROUGH CAN BE OBSERVED NEAR THE KEYS THIS MORNING WITH DEWPOINTS MODESTLY LOWER THAN YESTERDAY AND CONTINUED NORTH TO NORTHEAST WINDS. WINDS ARE DECREASING FROM THE EARLY MORNING MINOR SURGE AND ARE RUNNING NEAR 10 KNOTS ALONG THE REEF. THE PUBLIC FORECASTS WERE UPDATED TO INCLUDE SUNNY SKIES DUE TO THE RAPID CLEARING AROUND SUNRISE. ALSO INDICATED THE POSSIBILITY OF VARIABLE WINDS ALONG THE STRETCH FROM OCEAN REEF THROUGH LONG KEY AS MESOSCALE GUIDANCE IS INDICATING THE POSSIBILITY OF A WEAK SEABREEZE DEVELOPING ACROSS FLORIDA BAY. MINOR COASTAL FLOODING CONTINUES THIS MORNING IN SOME BAYSIDE COMMUNITIES IN KEY LARGO...AND THIS EVENING'S HIGH TIDE WILL WARRANT EXPANDING THE CURRENT FLOOD STATEMENT YET AGAIN TO THE REMAINDER OF THE KEYS. && .MARINE... LIGHT NORTH TO NORTHEAST WINDS ARE EXPECTED BY NOON ONCE SOME OF THE GUSTINESS SETTLES OFFSHORE THE LOWER KEYS. A SEABREEZE MAY DEVELOP ACROSS FLORIDA BAY BRINGING VARIABLE...MOSTLY SOUTHEAST WINDS LESS THAN 10 KNOTS LATE THIS AFTERNOON. THE NEXT INCREASE IN WINDS WILL OCCUR LATER MONDAY AS HIGH PRESSURE BUILDS TO OUR NORTH...AND BRINGS EAST WINDS UP TO NEAR 15 KNOTS ACROSS THE ATLANTIC WATERS. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS THIS AFTERNOON AND TONIGHT. SURFACE WINDS WILL REMAIN FROM THE NORTH AT 5 TO 10 KNOTS THROUGH LATE EVENING...THEN VEER TO THE NORTHEAST AFTER OVERNIGHT. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........JR AVIATION/NOWCASTS.....04 DATA COLLECTION.......ULRICH VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 25, 5:52 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 552 AM EST SUN NOV 25 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-261100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 552 AM EST SUN NOV 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SUNDAY THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS WEDNESDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.